8 doctors weighed in:
What is the best medicine for a cold?
8 doctors weighed in

Dr. Barton Butterbaugh
Family Medicine
4 doctors agree
In brief: Initial Cold Therapy
Most upper respiratory infections have a viral etiology.
The symptoms should be treated with antipyretics (i.e., tylenol), additional rest, and copious fluid (water) consumptions per day. The symptoms usually resolve within 7-10 days. If they do not, or a fever ensues, you should seek the evaluation of your family physician/ internal medicine physician asap.

In brief: Initial Cold Therapy
Most upper respiratory infections have a viral etiology.
The symptoms should be treated with antipyretics (i.e., tylenol), additional rest, and copious fluid (water) consumptions per day. The symptoms usually resolve within 7-10 days. If they do not, or a fever ensues, you should seek the evaluation of your family physician/ internal medicine physician asap.
Dr. Barton Butterbaugh
Dr. Barton Butterbaugh
Thank
Dr. Michelle Marcincuk
ENT - Head & Neck Surgery
1 doctor agrees
In brief: Depends
Depends on your symptoms: fever: tylenol (acetaminophen) or ibuprofen congestion: sudafed, saline cough: dextromethorphan drainage: guaifenesin note that cold and flu medications may contain one or more of these ingredients.
Read the label for the "active ingredient" and make sure you are not doubling up on any particular ingredient as this can cause severe side effects. Only take what your need for your symptoms.

In brief: Depends
Depends on your symptoms: fever: tylenol (acetaminophen) or ibuprofen congestion: sudafed, saline cough: dextromethorphan drainage: guaifenesin note that cold and flu medications may contain one or more of these ingredients.
Read the label for the "active ingredient" and make sure you are not doubling up on any particular ingredient as this can cause severe side effects. Only take what your need for your symptoms.
Dr. Michelle Marcincuk
Dr. Michelle Marcincuk
Thank
Dr. Michael Silverman
Internal Medicine - Infectious Disease
In brief: Tough answer
Very difficult to say but best med is one which makes you feel better..
.Tylenol (acetaminophen) advil are both effective.

In brief: Tough answer
Very difficult to say but best med is one which makes you feel better..
.Tylenol (acetaminophen) advil are both effective.
Dr. Michael Silverman
Dr. Michael Silverman
Thank
Read more answers from doctors